Autoimmune Disorders Community
alopecia universalis
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

alopecia universalis

I was diagnosed with alopecia universalis last March this year. I am taking steriod which i being tapered by my doctor until now... the good thing is after one month of taking steriod med my hairs grew back. My question is.... since this disease is believed to be autoimmune.. what should i expect after stopping the steriods? BTW, i have diabetes type 1..that is why i am asking what if it is already time to stop the steriod... will my hairs be falling again???? and what are the side effects of stopping from steriod????? thank you so much.. I am really worried because I am trying to apply for some work..
3 Comments Post a Comment
Blank
351246_tn?1379685732
Hi!

It is a tough situation to be in. Taking steroids may control your hairloss but is likely to worsen diabetes, cause lowering of bone mineral density and increase in weight. Apart from setroids,  immunomodulatory drugs such as imiquimod can be tried, but they increase the risk of infection especially since you also have diabetes. What is important is that since the hair follicles do not die in this disorder, the hair will eventually grow back. You need to discuss this with your doctor to strike a balance between the two autoimmune disorders you have. Take care!
Blank
Avatar_m_tn
Hi
I,m pharmacist and suffering from alopecia uni since 10 years
First of all , I hope a good prognosis for you
Unfortunately , you may find some response with cortisone but we cannot tolerate it for long time therefor when you stop you will lose the hair again
The long term use of cortisone  with high doses may leads to worsen your diabetes and weight gain also you may suffer from weakness of muscle
And loss of sleep ( I suffered from all)
From experiences the best therapy is cosmetic and support

Maen addassi
***@****
Amman
Jordan
Blank
Avatar_f_tn
Thank you so much for your responses. I am taking steroid once a day right now and maybe the nextmonth ill be just taking it every other day. I just hope the effect will last a little longer just to make me prepared for the hair falls again. If only i dont have dm type 1.... But i guess everything happens for a reason even its so difficult to handle. Cosmetics could really do alot..i might try fitting one..
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Autoimmune Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Autoimmune Answerers
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
nutrinut_bob
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC